Alert archive / Nebraska / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS North Platte, NE

December 7, 200713 counties in Nebraska

NWS North Platte, NE issued this winter storm warning at Dec 7, 2007, 7:37 PM MST for 13 counties in Nebraska. It was in force for 27 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 7, 2007, 7:37 PM MST (02:37 UTC)
Expired
Dec 8, 2007, 11:00 PM MST
In force
27 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 5:00 PM MSTSNOW 3.515 S Mullen, NE
Dec 8, 7:00 PM MSTSNOW 410 Ne Oshkosh, NE6-7 INCHES OF SNOW ON GROUND AND LARGE FLAKES FALLING STILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 080237
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CST FRI DEC 7 2007

.A WINTER STORM SYSTEM WILL CONTINUE TO BRING SNOW...MODERATE TO
HEAVY AT TIMES...AND AREAS OF FREEZING DRIZZLE TO PORTIONS OF WESTERN
AND NORTH CENTRAL NEBRASKA. THERE WILL BE A LULL IN THE HEAVIER SNOWFALL
RATES THIS EVENING BUT THIS SHOULD CHANGE DURING THE EARLY MORNING
HOURS BEGINNING IN THE EASTERN PANHANDLE AND SOUTHWEST
NEBRASKA...SPREADING NORTHEAST EASTWARD THROUGH SATURDAY MORNING.
THE BEST CHANCE FOR FREEZING PRECIPITATION IS ALONG AND SOUTH OF
HIGHWAY 2 WHERE ROADWAYS ARE BECOMING VERY TREACHEROUS DUE TO A
LIGHT ICE COATING. COLD ARCTIC AIR PLUNGING SOUTH IS EXPECTED TO
KEEP PRECIPITATION IN THE FORM OF SNOWFALL AND WILL ALLOW FOR
INFLATED SNOWFALL AMOUNTS DUE TO THE DRY NATURE OF THE SNOW. NEW
SNOWFALL OF 7 TO 9 INCHES WITH LOCALIZED HIGHER AMOUNTS ACROSS THE
EASTERN PANHANDLE INTO THE SANDHILLS. LESSER AMOUNTS OF 3 TO 5
INCHES...WITH A FEW LOCALLY HIGH AMOUNTS ARE EXPECTED ACROSS THE
ADVISORY AREA...GENERALLY ACROSS SOUTHWEST NEBRASKA...SOUTH OF
INTERSTATE 80 INTO AREAS ALONG AND EAST OF HIGHWAY 281. BITTER
COLD TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM AND THOSE
PLANNING TRAVEL SHOULD USE EXTREME CAUTION.

NEZ004>006-008-009-022>025-035-036-056-057-094-081200-
/O.CAN.KLBF.HS.W.0002.000000T0000Z-071209T0000Z/
/O.NEW.KLBF.WS.W.0003.071208T0237Z-071209T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...
CODY...MERRIMAN...KILGORE
837 PM CST FRI DEC 7 2007 /737 PM MST FRI DEC 7 2007/

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. 

A SIGNIFICANT WINTER STORM WILL CONTINUE TO DEVELOP ACROSS THE
HIGH PLAINS LATE THIS EVENING INTO SATURDAY THAT WILL CREATE HAZARDOUS
CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE INTO THE
SANDHILLS. AREAS OF FREEZING DRIZZLE WILL BE POSSIBLE...ESPECIALLY
ALONG AND SOUTH OF HIGHWAY 2...MAKING FOR VERY HAZARDOUS TRAVEL
CONDITIONS. STORM TOTAL SNOW ACCUMULATIONS BY SATURDAY EVENING
WILL RANGE FROM 6 TO 9 INCHES WITH LOCALLY HIGHER AMOUNTS.

SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE AT TIMES
SATURDAY REDUCING VISIBILITY TO NEAR 1/2 MILE. WINDS ARE EXPECTED
TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NEZ007-010-026>029-037-038-058-059-069>071-081200-
/O.CAN.KLBF.SN.Y.0004.000000T0000Z-071209T0000Z/
/O.NEW.KLBF.WW.Y.0005.071208T0237Z-071209T0000Z/
BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
837 PM CST FRI DEC 7 2007 /737 PM MST FRI DEC 7 2007/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/
SATURDAY. THE SNOW ADVISORY HAS BEEN CANCELED. 

LIGHT TO MODERATE SNOW TONIGHT THROUGH SATURDAY WILL PRODUCE 3 TO
5 INCHES OF SNOW BEFORE ENDING SATURDAY EVENING. IN
ADDITION...AREAS OF FREEZING DRIZZLE WILL ALSO BE
PRESENT...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 2. THIS WELL
CREATE VERY HAZARDOUS TRAVEL CONDITIONS. WINDS ARE EXPECTED TO
REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
3 follow-up statements
000 
WWUS43 KLBF 080942
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 AM CST SAT DEC 8 2007

.A WINTER STORM SYSTEM WILL CONTINUE TO BRING SNOW...MODERATE TO
HEAVY AT TIMES...TO PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA. SNOW SHOULD INCREASE IN INTENSITY ACROSS THE SANDHILLS
INTO NORTHCENTRAL NEBRASKA THROUGH MID MORNING. COLD ARCTIC AIR
PLUNGING SOUTH IS EXPECTED TO KEEP PRECIPITATION IN THE FORM OF
SNOWFALL AND WILL ALLOW FOR INFLATED SNOWFALL AMOUNTS DUE TO THE
DRY NATURE OF THE SNOW. NEW SNOWFALL OF 4 TO 7 INCHES WITH
LOCALIZED HIGHER AMOUNTS ACROSS THE EASTERN PANHANDLE INTO THE
SANDHILLS. LESSER AMOUNTS OF 3 TO 5 INCHES...WITH A FEW LOCALLY
HIGH AMOUNTS ARE EXPECTED ACROSS THE ADVISORY AREA...GENERALLY
ACROSS SOUTHWEST NEBRASKA...NORTH OF INTERSTATE 80 INTO AREAS ALONG
AND WEST OF HIGHWAY 281. BITTER COLD TEMPERATURES WILL ACCOMPANY
THIS STORM SYSTEM AND THOSE PLANNING TRAVEL SHOULD USE EXTREME
CAUTION.

NEZ004>006-008-009-022>025-035-036-056-057-094-082145-
/O.CON.KLBF.WS.W.0003.000000T0000Z-071209T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...
CODY...MERRIMAN...KILGORE
342 AM CST SAT DEC 8 2007 /242 AM MST SAT DEC 8 2007/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON. 

A SIGNIFICANT WINTER STORM WILL CONTINUE TO DEVELOP ACROSS THE
HIGH PLAINS LATE THIS EVENING INTO SATURDAY...WHICH WILL CREATE
HAZARDOUS CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE INTO
THE SANDHILLS. STORM TOTAL SNOW ACCUMULATIONS BY SATURDAY EVENING
WILL BE AROUND 6 INCHES WITH LOCALLY HIGHER AMOUNTS.

SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE AT TIMES
SATURDAY REDUCING VISIBILITY TO NEAR 1/2 MILE. WINDS ARE EXPECTED
TO REMAIN AT 15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NEZ007-010-026>029-037-038-058-059-069>071-082145-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-071209T0000Z/
BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
342 AM CST SAT DEC 8 2007 /242 AM MST SAT DEC 8 2007/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON. 

LIGHT TO MODERATE SNOW TONIGHT THROUGH SATURDAY WILL PRODUCE 3 TO
5 INCHES OF SNOW BEFORE ENDING SATURDAY EVENING. THIS WELL CREATE
VERY HAZARDOUS TRAVEL CONDITIONS. WINDS ARE EXPECTED TO REMAIN AT
15 MPH OR LESS MINIMIZING BLOWING AND DRIFTING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KLBF 081228 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 AM CST SAT DEC 8 2007

.A WINTER STORM SYSTEM WILL BRING SNOW...MODERATE TO HEAVY AT
TIMES...TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. SNOW
WILL INCREASE IN INTENSITY ACROSS THE SANDHILLS INTO NORTH CENTRAL
NEBRASKA THIS AFTERNOON. COLD ARCTIC AIR HAS BECOME ENTRENCHED
ACROSS THE AREA. THIS WILL ALLOW SNOWFALL AMOUNTS TO BE ENHANCED DUE
TO THE DRY NATURE OF THE SNOW. NEW SNOWFALL OF AROUND 6 INCHES WITH
LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS THE EASTERN PANHANDLE
INTO THE SANDHILLS. LESSER AMOUNTS OF 3 TO 6 INCHES...WITH A FEW
LOCALLY HIGH AMOUNTS ARE EXPECTED ACROSS THE ADVISORY
AREA...GENERALLY ACROSS SOUTHWEST NEBRASKA...NORTH OF INTERSTATE
80 INTO AREAS ALONG AND WEST OF HIGHWAY 281. BITTER COLD
TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM THROUGH TONIGHT AND
THOSE PLANNING TRAVEL SHOULD USE EXTREME CAUTION.

NEZ004>006-008-009-022>025-035-036-056-057-094-082030-
/O.EXT.KLBF.WS.W.0003.000000T0000Z-071209T0600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...
CODY...MERRIMAN...KILGORE
628 AM CST SAT DEC 8 2007 /528 AM MST SAT DEC 8 2007/

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

A SIGNIFICANT WINTER STORM WILL CONTINUE TO DEVELOP ACROSS THE
HIGH PLAINS TODAY INTO TONIGHT...WHICH WILL CREATE HAZARDOUS
CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE INTO THE
SANDHILLS. STORM TOTAL SNOW ACCUMULATIONS BY SATURDAY EVENING WILL
BE AROUND 6 INCHES WITH LOCALLY HIGHER AMOUNTS.

SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE AT TIMES
THIS AFTERNOON AND EVENING REDUCING VISIBILITY TO A 1/2 MILE OR
LESS AT TIMES. WINDS ARE EXPECTED TO REMAIN AT 15 MPH OR LESS
MINIMIZING BLOWING AND DRIFTING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

NEZ007-010-026>029-037-038-058-059-069>071-082030-
/O.EXT.KLBF.WW.Y.0005.000000T0000Z-071209T0600Z/
BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
628 AM CST SAT DEC 8 2007 /528 AM MST SAT DEC 8 2007/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

SNOW WILL BECOME MODERATE TO HEAVY AT TIMES THIS AFTERNOON AND
EVENING TO PRODUCE 3 TO 6 INCHES OF SNOW BEFORE DIMINISHING
SATURDAY NIGHT. VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS
AT TIMES THIS AFTERNOON AND EVENING. THIS WELL CREATE VERY
HAZARDOUS TRAVEL CONDITIONS. WINDS ARE EXPECTED TO REMAIN AT 15
MPH OR LESS MINIMIZING BLOWING AND DRIFTING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


KAR
000 
WWUS43 KLBF 082055 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CST SAT DEC 8 2007

.A SLOW EVOLVING WINTER STORM WILL CONTINUE TO BRING
SNOW...MODERATE TO HEAVY AT TIMES...TO PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING. COLD ARCTIC AIR HAS BECOME
ENTRENCHED ACROSS THE AREA THAT WILL ALLOW SNOWFALL AMOUNTS TO BE
ENHANCED DUE TO THE DRY NATURE OF THE SNOW. BITTER COLD
TEMPERATURES WILL ACCOMPANY THIS STORM SYSTEM THROUGH TONIGHT AND
THOSE PLANNING TRAVEL SHOULD USE EXTREME CAUTION.

NEZ004>006-008-009-022>025-035-036-056-057-094-090600-
/O.CON.KLBF.WS.W.0003.000000T0000Z-071209T0600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-
THOMAS-ARTHUR-MCPHERSON-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...BASSETT...OSHKOSH...HYANNIS...MULLEN...
THEDFORD...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...
CODY...MERRIMAN...KILGORE
255 PM CST SAT DEC 8 2007 /155 PM MST SAT DEC 8 2007/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

A WINTER STORM WILL CONTINUE TO DEVELOP AND EVOLVE ACROSS THE
HIGH PLAINS INTO TONIGHT...WHICH WILL CREATE HAZARDOUS CONDITIONS
ACROSS THE EASTERN NEBRASKA PANHANDLE INTO THE SANDHILLS THROUGH MIDNIGHT.
STORM TOTAL SNOW ACCUMULATIONS WILL BE AROUND 6 INCHES WITH LOCALLY
HIGHER AMOUNTS.

SNOWFALL RATES NEAR AN INCH AN HOUR ARE POSSIBLE THIS EVENING
REDUCING VISIBILITY TO A 1/2 MILE OR LESS AT TIMES. WINDS ARE
EXPECTED TO REMAIN 5 TO 15 MPH...MINIMIZING BLOWING AND DRIFTING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

NEZ007-010-026>029-037-038-058-059-069>071-090600-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-071209T0600Z/
BOYD-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...DUNNING...TAYLOR...
BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
255 PM CST SAT DEC 8 2007 /155 PM MST SAT DEC 8 2007/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

SNOW WILL BECOME MODERATE TO HEAVY AT TIMES THIS EVENING TO
PRODUCE 3 TO 6 INCHES OF SNOW BEFORE DIMINISHING BY MIDNIGHT.
VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS AT TIMES
THIS EVENING THAT WILL CREATE HAZARDOUS TRAVEL CONDITIONS. WINDS
ARE EXPECTED TO REMAIN 5 TO 15 MPH...MINIMIZING BLOWING AND
DRIFTING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

19

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 2:30 PM MST, 5 hours 7 minutes earlier.

Area forecast discussion, Dec 7, 2:30 PM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CST FRI DEC 7 2007

.DISCUSSION...
JUST A QUICK FIX FOR MIN TEMPS MONDAY MORNING. THE GFS...ECMWF AND
NAM12 SUGGEST A CLEARING TREND TOWARD MORNING. ALTHOUGH CONDITIONS
ARE FAR FROM IDEAL...MIN TEMPS HAVE BEEN MARKED DOWN ABOUT 5F BELOW
GUIDANCE IN THE VALLEYS TO ACCOMMODATE COLD AIR DRAINAGE OFF THE
EXPECTED SNOW COVER. IDEAL CONDITIONS WOULD REQUIRE A 10F MARK DOWN
BELOW GUIDANCE.

TONIGHT...
AT 2PM SURFACE HIGH PRESSURE WAS EXTENDING SOUTHEAST ACROSS THE
NORTHERN PLAINS WITH A BROAD AREA OF LOW PRESSURE THAT WAS
DEVELOPING ACROSS THE SOUTHWEST. THE FLOW BETWEEN THESE SYSTEMS WAS
BRINGING MOISTURE NORTHWEST THAT WILL AID IN THE DEVELOPMENT OF SNOW
TONIGHT. THE RADAR MOSAIC SHOWED AREAS OF ENHANCEMENT FROM
SOUTHEASTERN NEBRASKA NORTHWEST TO THE BLACK HILLS INTO SOUTHEAST
WYOMING WHERE LIGHT SNOW AND AREAS OF FOG WERE REDUCING VISIBILITIES
DOWN TO 1/2 MILE IN SOME LOCATIONS FROM SOUTHWEST CHERRY COUNTY TO
CUSTER COUNTY.

TONIGHT...MOIST ISENTROPIC LIFT WILL CONTINUE TO OVERSPREAD WESTERN
AND NORTH CENTRAL NEBRASKA OVERNIGHT. THERE WILL BE LULLS IN THE
SNOWFALL THIS EVENING THEN AS PIECES OF ENERGY EJECT OUT WEATHER
CONDITIONS ARE EXPECTED TO DETERIORATE FROM MIDNIGHT ON. WINDS ARE
EXPECTED TO BE LIGHT WHERE THE COMBINATION OF SNOW AND FOG WILL
REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. HEAVY SNOW IS
POSSIBLE FROM MIDNIGHT TO 4 AM ACROSS THE SOUTHWEST AND SPREAD NORTH
INTO SATURDAY WHERE SNOW TOTALS OF 3 TO 5 INCHES ARE EXPECTED IN THE
ADVISORY AREA AND 6 TO 9 INCHES IN THE HEAVY SNOW WARNING AREA.
TEMPERATURES CURRENTLY IN THE 20 WILL DROP BACK INTO THE TEENS FOR
OVERNIGHT LOWS.

SATURDAY...
SNOW EVENT IS UNDERWAY. BOTH THE NAM AND GFS ARE IN FAIRLY GOOD
AGREEMENT WITH EAST WEST ACCUMULATION. SOME CONCERN IS OVER WHETHER
OR NOT THE WARNING NEEDS TO BE EXTENDED SOUTH AND EAST TO
ACCOMMODATE AN ADDITIONAL INCH OR SO ACCUMULATION THAT IS SHOW TO
DEVELOP ACROSS NORTHEASTERN ZONES AND PERHAPS A FEW SOUTHEAST
COUNTIES.

SATURDAY NIGHT...THE NAM AND GFS ARE GRADUALLY CONVERGING ON A
SECOND ROUND OF HEAVY SNOW...6 INCH ACCUMULATION...SETTING UP ACROSS
SWRN NEB AND EXPANDING NORTHEAST. ONE MORE LOOK AT THE 00Z MODEL
RUNS SHOULD BE SUFFICIENT TO ACCURATELY FCST THIS ROUND OF SNOWFALL.
FOR NOW WE WILL NOT ATTEMPT A WINTER STORM WATCH. BUT MENTION THIS
SECOND SNOW EVENT IN THE HAZARDOUS WEATHER OUTLOOK. THE OFFICIAL FCST
CALLS FOR 2 TO 5 INCHES DURING THIS TIME FRAME BUT THERE IS ROOM TO
INCREASE THE AMOUNTS

SUNDAY AND SUNDAY NIGHT...THE SECOND SNOW EVENT SHOULD BE WINDING
DOWN WITH POPS DECREASING  AND AMOUNTS OF 1 TO 3 INCHES DURING THE
DAY.

MONDAY THROUGH TUESDAY...A BRIEF REPRIEVE MONDAY THEN A THIRD EVENT
IS FCST TO MOVE THROUGH MONDAY NIGHT AND TUESDAY. THE ECMWF AND GFS
ARE CONVERGING ON SNOWFALL AMOUNTS...THE NAM12 IS A HOLD OUT. LATER
SOLNS SHOULD CONTINUE TO CONVERGE ON A FAIRLY ACCURATE SOLN FOR
THIS FCST PROBLEM. THE OFFICIAL FCST CALLS FOR 1 TO 3 INCHES OF
ADDITIONAL SNOW MONDAY NIGHT AND THERE IS PLENTY OF ROOM TO RAISE
THESE AMOUNT.

WEDS THROUGH FRIDAY...ALL BEING SAID...IT LOOKS LIKE MANY AREAS COULD
HAVE A FOOT OF SNOW ON THE GROUND BY TUESDAY EVENING SETTING THE
STAGE FOR VERY COLD MORNING TEMPERATURES...SUB ZERO...SOMETIME DURING
THE LATTER PART OF NEXT WEEK...WEDS THROUGH FRIDAY. WE ARE HOLDING
OFF ON FCSTING SUBZERO LOWS FOR NOW BUT WE WILL CONTINUE TO PUSH THE
FCST LOWS DOWN. IF SKIES CLEAR FOR 2 OR 3 HOURS AT ANYTIME DURING THE
NIGHT THEN TEMPS WILL PLUMMET. BUT TIMING THE CLEARING HAS BEEN
DIFFICULT DUE TO PERSISTENT CLOUD COVER ISSUES. SIMILARLY...MAX
TEMPS MAY NEED TO BE PUSHED DOWN.

&&

.AVIATION...
IFR CONDITIONS ACROSS ALL OF SOUTHWESTERN NEBRASKA THAT ARE EXPECTED
TO EXTEND AND SPREAD NORTHEAST OVERNIGHT AS CONDITIONS DETERIORATE.
THERE IS A POTENTIAL FOR LIFR CONDITIONS FROM MIDNIGHT THROUGH NOON
SATURDAY AS THE COMBINATION OF SNOW AND FOG CREATE NEAR ZERO
VISIBILITIES AND OBSCURED CEILINGS AS ENERGY EJECTS OUT OF THE
SOUTHWEST SYSTEM THAT WILL LIFT NORTHEAST ON SATURDAY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TONIGHT AND
SATURDAY ZONES 004-022>024-035-036-056-057-094 005-006-008-009-025
SNOW ADVISORY TONIGHT AND SATURDAY ZONES 037-058-059-069>071 007-
010-026>029-038

&&

CDC/TLK/CDH/BT
Hazardous weather outlook, Dec 7, 2:48 PM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CST FRI DEC 7 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-080815-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CST FRI DEC 7 2007 /248 PM MST FRI DEC 7 2007/

...SIGNIFICANT SNOWFALL POSSIBLE ACROSS THE NORTHWEST AND
SANDHILLS TONIGHT AND SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WEATHER CONDITIONS WILL DETERIORATE TONIGHT AS SNOW REDEVELOPS
ACROSS THE SOUTHWEST AND EXPANDS NORTHEAST OVERNIGHT INTO
SATURDAY. HEAVY SNOW...WHERE VISIBILITY CAN BE REDUCED TO A
QUARTER MILE OR LESS...IS POSSIBLE FROM MIDNIGHT FORWARD AS
PERSISTENT UPSLOPE FLOW FEEDS MOISTURE ACROSS THE WEST.
THERE WILL BE LULLS IN THE SNOWFALL AS PIECES OF ENERGY EJECT OUT
OF THE SOUTHWEST SYSTEM THAT IS CONTINUING TO ORGANIZE AT THIS
TIME. HOWEVER...ENERGY LIFTING NORTHEAST NEAR MIDNIGHT WILL ENHANCE
SNOW DEVELOPMENT THAT WILL LINGER INTO SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HEAVY SNOW WARNING REMAINS IN EFFECT FOR NORTHWEST NEBRASKA AND
THE SANDHILLS WHERE 6 TO 9 INCHES OF SNOW IS POSSIBLE BY EVENING
SATURDAY. FURTHER EAST A SNOW ADVISORY IS IN EFFECT WHERE 4 TO 6
INCHES OF SNOW IS LIKELY BEFORE THE SNOW TAPERS OFF AND ENDS.
TEMPERATURES WILL STRUGGLE ON SATURDAY WITH DAY TIME HIGHS ONLY IN
THE TEENS. LIGHT WINDS ARE EXPECTED THROUGH THE PERIOD THAT WILL
LIMIT BLOWING AND DRIFTING OF THE SNOW COVER.

SUNDAY AN ARCTIC HIGH WILL BUILD SOUTHEAST THAT WILL REINFORCE THE
COLDER AIR OVER THE PLAINS. THE MONDAY NIGHT INTO TUESDAY THE CHANCE
FOR ADDITIONAL SNOWFALL TO OCCUR AS ANOTHER SYSTEM LIFTS OUT OF
THE DESERT SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT
HOWEVER...COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL IN SNOWFALL
AND SNOW DEPTH REPORTS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

HENDERSON/KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 7:37 PM MSTWinter Weather AdvisoryLBFBlaine, Boyd, Chase, Custer, Frontier, Garfield and 7 more27 hr

Nearby

Winter Storm Warnings in Nebraska, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.